Florida, 2024

Tornadoes and Damaging Winds in Florida, March 9, 2024

March 9, 2024 · NWS TAE · 4 events in 2 counties and zones

A line of thunderstorms moved through the tri-state area ahead of a cold front. Severe weather and flash flooding accompanied this line, mainly across southeast Alabama and southwest Georgia, although a few trees were also blown down in northwest Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A line of thunderstorms moved through the tri-state area ahead of a cold front. Severe weather and flash flooding accompanied this line, mainly across southeast Alabama and southwest Georgia, although a few trees were also blown down in northwest Florida. One tornado was reported in Dale County, AL, and another tornado briefly occurred in northeast Leon County, FL extending into Jefferson county, FL.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 9, 6:58 AM EST, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 9, 6:58 AM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
658 AM EST Sat Mar 9 2024

...New AVIATION, MARINE, HYDROLOGY...

.NEAR TERM...
(Today and tonight)
Issued at 316 AM EST Sat Mar 9 2024

Update as of 1143Z: Early-morning convective and environmental
trends have prompted the latest Tornado Watch to now encompass the
Eastern FL Panhandle, most of the FL Big Bend, and much of our SW
GA counties. Southeast AL and parts of adjacent SW GA were
removed. Bands of training thunderstorms continue producing heavy
rainfall across the Wiregrass Region through our northern-tier GA
counties where a Flood Watch remains in effect.

Strong to severe storms are possible today across the forecast
area with heavy rainfall and flooding also possible. An initially
positive tilted trough will become neutrally tilted through the day
with its wind field increasing in magnitude through the afternoon.
In response, the low-level jet will strengthen with an increasing
wind field over much of the area on the order of 40-50kts. At the
surface, southerly flow is currently ongoing ahead of a cold front
progressing through the southeastern US advecting upper 60s to low
70s dewpoints into the area. Despite cloud cover, surface-based CAPE
will reach around 1500J/kg in the afternoon, perhaps as high as
2000j/kg east of the Apalachicola river. Heavy rain is also expected
to occur with this system (see hydrology discussion below).

Following this morning, a lull in convection is expected before the
low-level jet begins to strengthen as forcing will diminish
somewhat. Reinvigoration is expected following 12z ahead of the cold
front with a line of storms forming which will march east through
the CWA. With the increasing LLJ, large looping hodographs are
evident ahead of the aforementioned line of storms yielding 0-3km
SRH values around 250-300m2/s2. As such, a couple tornadoes
appear possible with severe winds along the line with a particular
interest in our FL and GA counties east of the Apalachicola
river.

Later today, the cold front will push through the area with
northwesterly surface flow overspreading the CWA. This will drop
dewpoints notably across the area with conditions outside feeling
less muggy than the past few days. Todays high temperatures will
range from the mid to upper 70s. Overnight lows will into the upper
40s for our SE AL and portions of SW GA with our FL and southernmost
GA counties seeing lows in the low 50s.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 316 AM EST Sat Mar 9 2024

Cooler and drier weather prevails in the wake of the Friday-Saturday
system. Surface high pressure translating eastward from the MS
Valley prompts a gradually veering of the winds from NW to NE. The
post-frontal airmass is likely to make for below-normal temperatures
with forecast highs in the 60s to low 70s and widespread 40s for
lows. As a heads up to spring breakers, somewhat strong offshore
breezes looks to induce a high rip-current risk at the local
beaches.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 316 AM EST Sat Mar 9 2024

High pressure gives way to a passing upper impulse over the Northern
Gulf and a localized enhancement of the East Pacific subtropical jet
mid-week. These features force an area of maritime convection over
the Eastern Gulf that re-introduces rain chances mainly south of I-
10 Wednesday into Wednesday evening. Isolated thunder also appears
possible closer to the coast.

Ridging then builds over the region on Thursday through Friday
with upper-level height rises supporting a notable increase in
temperatures to close out the long-term period. In fact, modeled
500-mb heights in the 582-585 dm range are around the 90th
percentile, per SPC sounding climo for KTLH. As such, we are
looking at forecast highs up to the low 80s for many locations
with prior days holding in the 70s. Lows increase by several
degrees each successive day with widespread 40s Tuesday morning to
low/mid 60s by Friday morning.

The next weather system begins taking shape to our west in
response to a shortwave trough moving into the TN Valley from the
Southern Plains late Thursday/early Friday.

&&

.AVIATION...
(12Z TAFS)
Issued at 643 AM EST Sat Mar 9 2024

Continued flt restrictions mainly in IFR/MVFR cigs thru this TAF
cycle with a line of strong to severe storms and pockets of heavy
rain slated to impact ECP/TLH/VLD. The latest HRRR model was used
to narrow down timing for those terminals. The thunderstorm threat
appears to have ended for DHN while ABY is almost nearly done
based on current radar. Gusty winds are fcst this aftn, then
ease up behind a front out of the NW with cigs improving to VFR
from west to east.

&&

.MARINE...
Issued at 643 AM EST Sat Mar 9 2024

Borderline advisory conditions persist until later this morning for
the western legs with strong convectively driven gusts from
thunderstorms moving across the waters today. Waterspouts and
lightning are additional concerns. Small craft should exercise
caution elsewhere in addition to being cognizant of dense sea fog
over nearshore zones east of Cape San Blas. Once the associated
cold front exits to the east, northwest breezes usher in renewed
advisory levels tonight through Sunday west of Apalachicola.
Tranquil boating returns early next week ahead of showers and
isolated thunder around mid-week.

&&

.FIRE WEATHER...
Issued at 316 AM EST Sat Mar 9 2024

Fire: A widespread wetting rain is expected to occur today across
the forecast area eliminating fire concerns for today. Tomorrow,
elevated dispersions are forecast across our SE AL and SW GA
counties behind a cold front that will pass through today.
Otherwise, there are no other fire concerns for the forecast
period.

&&

.HYDROLOGY...
Issued at 643 AM EST Sat Mar 9 2024

Early-morning riverine update: A new Flood Warning was issued for
the Pea River - Ariton as it is forecast to reach minor flood
stage later today. Further assessments will be made later this
morning to determine if other rivers need a warning.

A Flood Watch remains in effect for SE AL and our northern-tier SW
GA counties through at least early this afternoon for bands of
training thunderstorms ongoing as of late last night. This activity
will continue to push eastward and pose a flash flooding threat at
least through late morning. Multiple locations in SE AL have already
reported rain amounts in excess of 3 inches with additional rainfall
likely.

As we get later into the morning hrs to midday, the heavy flood
threat should lessen once the primary warm front and attendant
convection lifts north. A trailing cold front then sweeping through
the region prompts additional activity to become more progressive.
Pockets of heavy rainfall are still possible east of the
Apalachicola River.

The combination of observed heavy rain in Central GA/AL and the
Wiregrass Region will prompt rises to many rivers such as the
Chattahoochee and Flint. The former is now forecast to reach minor
flood stage  at Columbus and W.F. George L&D later today.
Precipitation trends through Saturday will dictate the fate of other
basins.

A period of dry weather is expected from Sunday into at least
Wednesday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   78  53  69  45 /  90  10   0   0
Panama City   75  52  67  48 /  80   0   0   0
Dothan        75  47  64  42 /  60   0   0   0
Albany        77  49  65  40 /  80   0   0   0
Valdosta      78  53  68  44 /  90  20   0   0
Cross City    79  56  72  46 /  80  40   0   0
Apalachicola  74  54  67  49 /  90  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ108-112-114-
     115.

GA...Flood Watch until 4 PM EST this afternoon for GAZ120>131-142.

AL...Flood Watch until 3 PM CST this afternoon for ALZ065>069.

GM...Dense Fog Advisory until 3 PM EST this afternoon for GMZ730-755-
     765.

     Small Craft Advisory until 9 AM CST this morning for GMZ750-752-
     770-772.

&&

NEAR TERM...Worster
SHORT TERM...IG3
LONG TERM....IG3
AVIATION...IG3
MARINE...IG3
FIRE WEATHER...Worster
HYDROLOGY...IG3

In the hours before

Special weather statement, Mar 9, 8:25 AM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
825 AM EST Sat Mar 9 2024

FLZ011-013-016-017-026-GAZ131-145>148-155>161-091415-
Liberty FL-Gadsden FL-Calhoun FL-Leon FL-Jackson FL-Brooks GA-
Decatur GA-Thomas GA-Berrien GA-Lanier GA-Lowndes GA-Colquitt GA-
Irwin GA-Mitchell GA-Cook GA-Seminole GA-Grady GA-
825 AM EST Sat Mar 9 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIBERTY AND NORTHERN
LEON COUNTIES IN BIG BEND FLORIDA...SOUTHEASTERN JACKSON AND CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...GADSDEN COUNTY IN BIG BEND
FLORIDA...SOUTHEASTERN IRWIN...BERRIEN AND NORTHERN LANIER COUNTIES
IN SOUTH CENTRAL GEORGIA...SOUTHEASTERN MITCHELL COUNTY IN
SOUTHWESTERN GEORGIA...NORTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL
GEORGIA...SOUTHEASTERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...DECATUR COUNTY IN
SOUTHWESTERN GEORGIA...COOK COUNTY IN SOUTH CENTRAL GEORGIA...GRADY
COUNTY IN SOUTHWESTERN GEORGIA...THOMAS AND NORTHWESTERN BROOKS
COUNTIES IN SOUTH CENTRAL GEORGIA THROUGH 915 AM EST/815 AM CST/...

At 825 AM EST/725 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Lenox to 10 miles
northwest of Blountstown. Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Nashville, Moultrie, Adel, Thomasville, Quincy, Havana, Blountstown,
Bainbridge, Cairo, Pelham, Hahira, Sparks, Enigma, Omega, Ray City,
Norman Park, Lenox, Ochlocknee, Alapaha, and Pavo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM EST/100 PM CST/ for
Big Bend and the Panhandle of Florida...and south central and
southwestern Georgia.

&&

LAT...LON 3020 8537 3062 8538 3133 8362 3133 8346
      3140 8337 3143 8337 3155 8307 3148 8311
      3146 8315 3140 8314 3133 8306 3128 8304
      3119 8305 3119 8298 3113 8297
TIME...MOT...LOC 1325Z 305DEG 14KT 3125 8338 3050 8522

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21-HANER
Local storm report, Mar 9, 9:06 AM EST, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
906 AM EST Sat Mar 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     Flash Flood      2 ENE Rock Hill         31.33N 85.00W
03/09/2024                   Early              GA   Emergency Mngr

            One of 2 lanes blocked by flooding on SR 62
            Westbound at Mile Post 7.7, just west of
            Luke Station Road.

&&

DR
Special weather statement, Mar 9, 9:13 AM EST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
913 AM EST Sat Mar 9 2024

FLZ013-016-017-026-GAZ146>148-156>161-091445-
Liberty FL-Gadsden FL-Calhoun FL-Leon FL-Brooks GA-Decatur GA-
Thomas GA-Berrien GA-Lanier GA-Lowndes GA-Colquitt GA-Cook GA-
Grady GA-
913 AM EST Sat Mar 9 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LIBERTY AND CENTRAL LEON
COUNTIES IN BIG BEND FLORIDA...CALHOUN COUNTY IN THE PANHANDLE OF
FLORIDA...GADSDEN COUNTY IN BIG BEND FLORIDA...BERRIEN...NORTHERN
LANIER...NORTHWESTERN LOWNDES AND SOUTHEASTERN COLQUITT COUNTIES IN
SOUTH CENTRAL GEORGIA...SOUTHEASTERN DECATUR COUNTY IN SOUTHWESTERN
GEORGIA...COOK COUNTY IN SOUTH CENTRAL GEORGIA...SOUTHERN GRADY
COUNTY IN SOUTHWESTERN GEORGIA...THOMAS AND BROOKS COUNTIES IN SOUTH
CENTRAL GEORGIA THROUGH 945 AM EST/845 AM CST/...

At 912 AM EST/812 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Willacoochee to near
Thomasville to 15 miles northwest of Stonemill Creek. Movement was
east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tallahassee, Nashville, Adel, Thomasville, Quincy, Havana,
Blountstown, Lakeland, Midway, Cairo, Quitman, Valdosta, Moultrie,
Hahira, Sparks, Boston, Enigma, Ray City, Lenox, and Ochlocknee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM EST/100 PM CST/ for
Big Bend and the Panhandle of Florida...and south central and
southwestern Georgia.

&&

LAT...LON 3077 8347 3066 8378 3067 8401 3058 8400
      3016 8514 3020 8512 3020 8539 3043 8539
      3096 8408 3147 8321 3146 8315 3133 8306
      3119 8305 3118 8297 3109 8297
TIME...MOT...LOC 1412Z 284DEG 25KT 3136 8312 3089 8396 3032 8533

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21-HANER
Local storm report, Mar 9, 9:41 AM EST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
941 AM EST Sat Mar 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     Tstm Wnd Dmg     Wicksburg               31.21N 85.62W
03/09/2024                   Houston            AL   Emergency Mngr

            The Houston County EM mentioned two or three
            trees down in the Wicksburg area. Timing
            estimated by radar.

&&

DR
Special weather statement, Mar 9, 9:46 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
946 AM EST Sat Mar 9 2024

FLZ012>014-016>018-026-027-112-GAZ146>148-157>161-091530-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Leon FL-Coastal Bay FL-Inland Jefferson FL-Inland Wakulla FL-
Brooks GA-Thomas GA-Berrien GA-Lanier GA-Lowndes GA-Colquitt GA-
Cook GA-Grady GA-
946 AM EST Sat Mar 9 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GULF COUNTY IN THE
PANHANDLE OF FLORIDA...LIBERTY AND LEON COUNTIES IN BIG BEND
FLORIDA...SOUTHEASTERN BAY AND SOUTHERN CALHOUN COUNTIES IN THE
PANHANDLE OF FLORIDA...NORTHWESTERN WAKULLA...GADSDEN AND NORTHERN
JEFFERSON COUNTIES IN BIG BEND FLORIDA...BERRIEN...LANIER...NORTHERN
LOWNDES...SOUTHEASTERN COLQUITT AND COOK COUNTIES IN SOUTH CENTRAL
GEORGIA...SOUTHERN GRADY COUNTY IN SOUTHWESTERN GEORGIA...THOMAS AND
BROOKS COUNTIES IN SOUTH CENTRAL GEORGIA THROUGH 1030 AM EST/930 AM
CST/...

At 945 AM EST/845 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from Willacoochee to near Pavo
to 11 miles south of Quincy to 13 miles northwest of Stonemill Creek.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tallahassee, Panama City, Callaway, Monticello, Nashville, Adel,
Quincy, Havana, Lakeland, Midway, Quitman, Florida State University,
Tallahassee Community College, Thomasville, Blountstown, Valdosta,
Florida A and M, Cairo, Springfield, and Hahira.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM EST/100 PM CST/ for
Big Bend and the Panhandle of Florida...and south central and
southwestern Georgia.

&&

LAT...LON 3040 8407 2996 8533 3002 8539 2995 8539
      2993 8543 3016 8571 3070 8452 3069 8438
      3077 8438 3095 8401 3143 8319 3143 8314
      3133 8306 3119 8305 3118 8297 3101 8297
TIME...MOT...LOC 1445Z 270DEG 28KT 3134 8305 3089 8377 3041 8463 3027
8534

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21-HANER
Special weather statement, Mar 9, 10:27 AM EST, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1027 AM EST Sat Mar 9 2024

FLZ012>014-016>018-026-027-112-114-GAZ147-148-157>161-091615-
Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
Leon FL-Coastal Gulf FL-Coastal Bay FL-Inland Jefferson FL-
Inland Wakulla FL-Brooks GA-Thomas GA-Berrien GA-Lanier GA-
Lowndes GA-Cook GA-Grady GA-
1027 AM EST Sat Mar 9 2024

...STRONG THUNDERSTORMS WILL IMPACT GULF COUNTY IN THE PANHANDLE OF
FLORIDA...LIBERTY AND LEON COUNTIES IN BIG BEND FLORIDA...
SOUTHEASTERN BAY AND SOUTHERN CALHOUN COUNTIES IN THE PANHANDLE OF
FLORIDA...NORTHWESTERN WAKULLA...CENTRAL GADSDEN AND NORTHERN
JEFFERSON COUNTIES IN BIG BEND FLORIDA...SOUTHEASTERN BERRIEN...
LANIER...LOWNDES AND SOUTHEASTERN COOK COUNTIES IN SOUTH CENTRAL
GEORGIA...SOUTHEASTERN GRADY COUNTY IN SOUTHWESTERN GEORGIA...
SOUTHERN THOMAS AND BROOKS COUNTIES IN SOUTH CENTRAL GEORGIA THROUGH
1115 AM EST/1015 AM CST/...

At 1026 AM EST/926 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles north of Lakeland
to near Tallahassee Community College to near Tyndall Air Force Base.
Movement was southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tallahassee, Callaway, Woodville, Monticello, Havana, Lakeland,
Midway, Quitman, Florida State University, Tallahassee Community
College, Valdosta, Florida A and M, Port St. Joe, Thomasville,
Quincy, Crawfordville, Springfield, Hahira, Boston, and Ray City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM EST/100 PM CST/ for
Big Bend and the Panhandle of Florida...and south central and
southwestern Georgia.

&&

LAT...LON 3064 8345 3065 8361 3058 8360 3050 8373
      3001 8477 3001 8500 2989 8505 2972 8543
      2988 8549 3011 8568 3060 8447 3128 8304
      3119 8305 3118 8297 3088 8297
TIME...MOT...LOC 1526Z 318DEG 14KT 3116 8302 3047 8437 2999 8548

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

21-HANER

The radar

The Tallahassee radar (KTLH), 36 km away, was scanning. The volume nearest the first event began at 15:42 UTC.

Open the radar archive at this moment

Event by event

2 tornado, 2 thunderstorm wind. Local standard time, as filed.

Tornado, Leon

When
March 9, 10:42 AM EST to 10:45 AM EST
Where
Leon County, 1.61 mi NNW of Miccosukee to 3.02 mi NE of Miccosukee
Rating
EF1
Path length
2.75 mi
Path width
355 yd
Continued into
Jefferson, Fl (TAE)
Reported by
NWS Storm Survey
Coordinates
30.611, -84.052

A severe thunderstorm produced a swath of straight-line wind damage on a plantation just east of Straw Pond north of Moccasin Gap Road. Winds were estimated to be at least 80 mph on this property. The storm then produced a tornado that touched down on a nearby plantation just east of Alberta Lake Road. Numerous softwood and hardwood trees were snapped and uprooted, being felled in multiple directions. Damage in this area was consistent with 100 mph winds which warrants an EF-1 rating. After causing minor damage as it crossed Veterans Memorial Drive, the tornado then paralleled T.S. Green Road in Leon County, which becomes Lake Road in Jefferson County, lifting just east of Norias Road in Jefferson County. Damage along this stretch of roads was also consistent with EF-1 damage with wind speeds generally estimated around 90 mph. The worst of the damage occurred just west of the intersection of Lake and Norias Roads, where winds were once again estimated at 100 mph.

Thunderstorm Wind, Leon

When
March 9, 10:42 AM EST
Where
Leon County, Miccosukee
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Employee
Coordinates
30.590, -84.040

A tree was blown down on some power lines along Veterans Memorial Drive. There was also significant tree damage on a nearby plantation with winds estimated at 80 mph.

Tornado, Jefferson

When
March 9, 10:45 AM EST to 10:51 AM EST
Where
Jefferson County, 2.89 mi SW of Fincher to 2.26 mi SW of Fincher
Rating
EF1
Path length
0.67 mi
Path width
355 yd
Reported by
NWS Storm Survey
Coordinates
30.624, -84.008

A severe thunderstorm produced a swath of straight-line wind damage on a plantation just east of Straw Pond north of Moccasin Gap Road. Winds were estimated to be at least 80 mph on this property. The storm then produced a tornado that touched down on a nearby plantation just east of Alberta Lake Road. Numerous softwood and hardwood trees were snapped and uprooted, being felled in multiple directions. Damage in this area was consistent with 100 mph winds which warrants an EF-1 rating. After causing minor damage as it crossed Veterans Memorial Drive, the tornado then paralleled T.S. Green Road in Leon County, which becomes Lake Road in Jefferson County, lifting just east of Norias Road in Jefferson County. Damage along this stretch of roads was also consistent with EF-1 damage with wind speeds generally estimated around 90 mph. The worst of the damage occurred just west of the intersection of Lake and Norias Roads, where winds were once again estimated at 100 mph.

Thunderstorm Wind, Jefferson

When
March 9, 11:25 AM EST
Where
Jefferson County, 1.91 mi WSW of Dills
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.610, -83.800

Trees were blown down along Dills Road.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyThe tornado archive for Florida, 2024Warnings in Florida, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1167778, 1167780, 1167779, 1167781.